Accutane leads to temporary reduction in the rate of new skin cell migration over a scrape or wound. It is generally advised to avoid any treatment which can cause superficial skin injury as oral Accutane may lead to prolonged or unusual healing. This was reported in dermabrasion patients treated for acne scarring and has been assumed to apply to modern techniques. For non-ablative fractional resurfacing, of which Starlux 1540 is one method, we have seen no unusual or delayed healing with our policy of having our patients wait 3 months after discontinuting Accutane before undergoing fractional resurfacing.
Is It Safe to Get Starlux 1540 Laser While on Roaccutane 10mg?
Doctor Answers (4)
Laser or Light Treatment with Accutane
No lasers while on Accutane
As long as you are on Accutane, and for at least 6 months after being off, you should avoid anything that can burn your skin because healing is very unpredicatble and may be seriously impaired.
Even though this dosage is low, lasers and Accutane do not mix.
Healing is unpredictable while on Accutane. While the Starlux 1540 is a rather superficial laser, I agree with Dr. Chen that it would not be wise to take the risk.
You might also like...
Starlux 1540 treatment safety while on Accutane
This starlux laser is a fractional Erbium device. Because the laser will affect the epidermis, I would not recommend having this treatment while on Accutane or for 6 months after discontinuation of the medication, to reduce the risk of scarring. Furthermore, if you were to develop scarring as a result of the laser treatment (again, unlikely and uncommon), you would not know whether the Accutane had anything to do with the scarring.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.